Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 21, 2015, 10:30 PM CST for Hickman County, Tennessee. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 10:30 PM CST (04:30 UTC)
- Expired
- Feb 22, 2015, 12:41 PM CST
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 14.25 ft at Feb 21, 2015, 11:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
776 WGUS44 KOHX 220430 FLWOHX Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Nashville TN 1030 PM CST SAT FEB 21 2015 ...The National Weather Service in Nashville, TN has issued a flood warning for the following rivers in middle Tennessee... Piney River Near Vernon AFFECTING Hickman County .Due to 2 to 4 inches of rainfall today and warming temperatures causing snow and ice to melt, the Piney River near Vernon has gone into minor flood stage. Expectations are for the Piney to crest between 15 and 16 feet Sunday morning and begin to fall Sunday evening. Please take the proper precautions for minor flooding in this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to NOAA weather radio or other local media for further information from the National Weather Service. && TNC081-221630- /O.NEW.KOHX.FL.W.0002.150222T0430Z-000000T0000Z/ /VERT1.1.ER.150222T0311Z.150222T0415Z.000000T0000Z.UU/ 1030 PM CST SAT FEB 21 2015 The National Weather Service in Nashville, TN has issued a * Flood Warning for The Piney River Near Vernon * From this evening until further notice. * At 10 PM Saturday the stage was...14.3 feet * Flood stage is 14.0 feet. * At 17.0 feet...Flooding of area roads may hinder travel near the Piney River from Interstate 40, through Pinewood and Nunnelly, to the Duck River. This includes areas near Plunders Creek Rd, Garner Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd. * At 14.0 feet...Flooding begins to impact low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. && LAT...LON MISSING $$
1 follow-up statement
499 WGUS44 KOHX 221841 FLWOHX Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Nashville TN 1241 PM CST SUN FEB 22 2015 The flood warning for the Piney River has been canceled. The river has dropped below action stage and is continuing to drop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC081-221911- /O.CAN.KOHX.FL.W.0002.000000T0000Z-150222T1841Z/ /VERT1.1.ER.150222T0311Z.150222T0430Z.150222T0605Z.UU/ 1241 PM CST SUN FEB 22 2015 * At 12PM Sunday the stage was...7.9 feet * Flood stage is 14.0 feet. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. && LAT...LON MISSING $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:11 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 21, 9:11 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 911 PM CST SAT FEB 21 2015 .UPDATE...FOR EVENING DISCUSSION. && .DISCUSSION... A QUICK SECOND UPDATE THIS EVENING AS RAINS SPEED OUT OF THE MID- STATE AREA. HAVE BACKED POPS OFF SIGNIFICANTLY AFTER 06Z BASED ON RADAR TRENDS AND LATEST HI-RES GUIDANCE. FLOODING CONCERNS ARE STILL HIGH AS MELTING OF SNOW/ICE AND RUNOFF FROM EARLIER RAINS ARE CAUSING RISES ON AREA RIVERS AND STREAMS. AS ALWAYS...PLEASE INFORM THIS OFFICE OF ANY FLOODING YOU MAY BE EXPERIENCING IN YOUR AREA. PATCHY FOG HAS ALREADY BEGUN TO DEVELOP AROUND MIDDLE TN THIS EVENING. THIS WILL PERSIST AND AS TEMPERATURES FALL BELOW FREEZING...SOME FREEZING FOG MAY DEVELOP AS WELL. I DON'T SEE THIS AS BEING A BIG CONCERN BECAUSE AREA ROADWAYS ARE STILL VERY WET AND THOSE ALONE WILL LIKELY ICE OVER AS TEMPS FALL BELOW FREEZING TONIGHT BUT I WANTED TO MENTION IT NONETHELESS. UPDATES ARE ALREADY OUT. UNGER && .AVIATION...00Z TAF DISCUSSION. SHOWERS ARE SLOWLY WORKING THEIR WAY OFF TO THE EAST...WITH KCKV ALMOST ON THE BACK EDGE OF THE PRECIPITATION. THE PRECIP SHOULD WORK ITS WAY THROUGH ALL TAF SITES AFTER 06Z. WITH AMPLE MOISTURE NEAR THE SURFACE...CHANCES FOR FOG WILL IMPACT THE TERMINALS THROUGH THE TAF CYCLE. CIGS WILL LIKELY REMAIN IFR WITH PERIODS OF LIFR POSSIBLE. MODELS ARE HINTING THAT DRIER AIR MAY MOVE IN ALOFT TOMORROW...HOWEVER ALSO INDICATE THAT LOW LEVEL MOISTURE WILL REMAIN. LEFT IN IFR BKN CIGS AND LOWER VISIBILITIES INTO THE DAY TOMORROW AS CHANCES FOR LIGHT PRECIP MAY POP INTO THE FORECAST. NOTE: THE ASOS AT CROSSVILLE /KCSV/ IS DOWN UNTIL MONDAY. WILL BE DOING AMD NOT SKED FOR THE TERMINAL UNTIL THE ASOS CAN BE REPAIRED. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-023>034- 056>066-075-077>080. && 27
Hazardous weather outlook, Feb 21, 6:20 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CST SAT FEB 21 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-230030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 620 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. HEAVY RAINS FROM TODAY...PLUS MELTING SNOW AND ICE...ARE CREATING FLOOD PROBLEMS AROUND MIDDLE TENNESSEE. EVEN WITH THE RAIN ENDING...THESE FLOOD PROBLEMS WILL LIKELY PERSIST. A FLOOD WATCH HAS BEEN ISSUED THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN...ON TOP OF ACCUMULATED ICE AND SNOW THAT WILL MELT AS SUNDAY MORNING PROGRESSES...MAY LEAD TO CONTINUED FLOODING ACROSS THE MID-STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING PROBLEMS THEY MAY HAVE TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 27
In the hours before
Local storm report, Feb 21, 6:18 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM ICE STORM 9 NNW COOKEVILLE 36.28N 85.57W
02/21/2015 JACKSON TN FACEBOOK
PORCH ROOF COLLAPSED DUE TO THE WEIGHT OF ICE.
&&
EVENT NUMBER OHX1500228
JACKSONLocal storm report, Feb 21, 6:36 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM ICE STORM CROSSVILLE 35.95N 85.04W
02/21/2015 CUMBERLAND TN BROADCAST MEDIA
105.7 FM SIGNAL TOWER COLLAPSED
&&
EVENT NUMBER OHX1500229
JACKSONLocal storm report, Feb 21, 7:41 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLOOD 2 W THOMPSONS STATION 35.80N 86.95W
02/21/2015 WILLIAMSON TN EMERGENCY MNGR
WATER FLOWING ACROSS JOHNSONS HOLLOW ROAD
&&
EVENT NUMBER OHX1500230
JACKSONSpecial weather statement, Feb 21, 9:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 901 PM CST SAT FEB 21 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-221215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 901 PM CST SAT FEB 21 2015 ...SLICK ROADS EXPECTED TO DEVELOP AGAIN SUNDAY MORNING... ALTHOUGH TEMPERATURES WARMED ABOVE FREEZING ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S TONIGHT. WET AND SLUSHY ROADS FROM THE MELTED ICE AND SNOW WILL REFREEZE TONIGHT...CAUSING SLICK ROADWAYS. MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION IF TRAVELING LATE TONIGHT AND SUNDAY MORNING. IN ADDITION TO THE POTENTIAL FOR BLACK ICE...FREEZING FOG MAY ALSO DEVELOP. VISIBILITIES MAY DROP BELOW ONE MILE AT TIMES AND MAY ALSO RESULT IN A THIN GLAZE OF ICE ON ELEVATED AND METAL SURFACES. TEMPERATURES WILL WARM ABOVE FREEZING BY LATE SUNDAY MORNING. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:15 PM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Williamson | 10 hr |
| Feb 21, 9:07 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 8 more | 6 hr |
| Feb 21, 9:47 PM CST | River Flood Warning | OHX | Cheatham | 24 hr |
| Feb 22, 2:55 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 10 more | 9 hr |
| Feb 22, 3:41 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 16 more | 8 hr |
| Feb 22, 3:57 AM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Williamson | 8 hr |
| Feb 22, 4:26 AM CST | River Flood Advisory | OHX | Perry | 36 hr |
| Feb 22, 4:39 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 27 hr |
| Feb 22, 7:04 AM CST | River Flood Advisory | OHX | Montgomery | 31 hr |
| Feb 22, 7:16 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 12 hr |
| Feb 22, 7:25 AM CST | River Flood Advisory | OHX | Hickman | 51 hr |
| Feb 22, 7:32 AM CST | River Flood Warning | OHX | Perry | 45 hr |
| Feb 22, 7:48 AM CST | River Flood Advisory | OHX | Giles | 23 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.